question-icon

Suggest treatment for severe fatigue and weight loss

default
Posted on Wed, 3 Sep 2014
Question: I would like some help for my husband who is 68 years old and has Adrenal Burnout/Failure after caregiving his elderly mother, in our home, for almost nine years without a break.
When Health Care came to our home to assess the situation, they were so concerned about my husband’s health that they arranged to have my mother-in-law placed into Care within three weeks (it usually takes up to 2 years). She has been in a Nursing Home now since May last year.
However, my husband’s health is not improving. Our family doctor recommends a prescription drug that involves hyping up the male hormones which my husband is not willing to use. Attempts to order DHEA (4-Keto) from the States, failed - the Canadian border confiscated the product.
doctor
Answered by Dr. Binu Parameswaran Pillai (2 hours later)
Brief Answer:
Hello

Detailed Answer:
Hello,
Good day
Noted your husband's problem and his medications.
He seems to be having caregiver fatigue. This is common among caregivers who look after ill patients/relatives. Could you explain his symptoms? Tiredness, weight loss, lack of apetite etc?

Any blood works done?
Noted his medications. why is he on Olanzepine ?

Would appreciate a reply

Binu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (31 minutes later)
Thank you XXXXXXX for getting back to me.
Symptoms include excessive exhaustion, tired look to his eyes, lack of appetite, weight loss, everything is a big effort.
He did have blood work done a while back when he went to the doctor with the complaint - nothing of any importance showed up.
The Olanzepine was originally given to him because he was so tired from the caregiving that his mind was working overtime and he wasn't getting proper sleep.
It's possible the Olanzepine is adding to his exhaustion feeling but the doctor wants him to stay on it as I have upcoming surgery and the doctor fears my husband does not need further stress in his life. Once I have had my surgery, the doctor will take him off the Olanzepine (gradually I think he said). I don't have a date yet but my surgeon returns from his 9-week vacation on August 25, when I will be seeing him that morning and hoping he can give me an early date for my surgery.
Many thanks for your assistance!
doctor
Answered by Dr. Binu Parameswaran Pillai (7 minutes later)
Brief Answer:
Hello,

Detailed Answer:
Hello,
Thank you. This history confirms that his fatigue and tiredness is rather due to mental fatigue rather than any particular illness. He need rejuvenation of his mind, so that his wekness will ease slowly. Did you try breathing exercise, Yoga or meditation. I think you should be thinking on those lines rather than giving him more pills. Olanzepine is an atypical antipsychotic drug which will certainly add to his torednes, but as you said, he has to sttay on it for a while now. This is my personal opinion as a doctor and if i were you, i would have done the same.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Binu Parameswaran Pillai (3 hours later)
Very many thanks Dr. XXXXXXX I greatly appreciate your help and we will certainly start looking into breathing exercises, Yoga and meditation right away.
God bless you! XXXXXXX
doctor
Answered by Dr. Binu Parameswaran Pillai (16 hours later)
Brief Answer:
Hello

Detailed Answer:


Thank you for the reply. I am sure that he will do well with some boosting up of mental strength. That is very important too.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Binu Parameswaran Pillai

Endocrinologist

Practicing since :2003

Answered : 1435 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe fatigue and weight loss

Brief Answer: Hello Detailed Answer: Hello, Good day Noted your husband's problem and his medications. He seems to be having caregiver fatigue. This is common among caregivers who look after ill patients/relatives. Could you explain his symptoms? Tiredness, weight loss, lack of apetite etc? Any blood works done? Noted his medications. why is he on Olanzepine ? Would appreciate a reply Binu